Q. I have redness and increased sensitivity in my penis. What to do?

Answered by
Dr. Sandeep Golla
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Nov 05, 2020

Hello doctor,

I have been dealing with redness and increased sensitivity of my penis. I have been checked for STDs and treated for a yeast infection; however, the yeast medication did nothing, and the redness is still there. This has been going on for two to three months now. I then saw a urologist who gave me a two-week course of steroid cream that did not do anything. I am not sure what this is or what is going on, but I need help and advice on what to do next. It is also worth note that sometimes the redness can be hard to see, and other times it is very noticeable.

#

Hi,

Welcome to icliniq.com.

  • Stop using steroid cream.
  • Use Cetaphil cleanser for a genital wash.
  • Do not use any soap for cleansing.
  • Apply Cetaphil moisturizer after bath.
  • Apply Tacrolimus ointment 0.03% twice daily on the moisturized penis.

Your concern might be irritant contact dermatitis. Compare the penile mucosa after one week and review me accordingly.

Thank you, doctor, for your reply.

However, it looks like for the Tacrolimus ointment 0.03%; I would need a prescription; also, me being the “genus.” I am just got out of the shower and decided to put anti-yeast and bacterial soap directly on the red spots on my penis. Within a few seconds, it started to burn bad.

#

Hello,

Welcome back to icliniq.com.

Since mucosal skin is too sensitive, direct soap will aggregate irritation, and steroid usage is not advisable until unless it is indicated. Balanitis due to candidal yeast will present in a different picture altogether, and bacterial infection should have pus at least. So no need to apply anti-yeast and anti-bacterial medication. Just follow my guidance; you will be fine.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My foreskin is torn and it hurts while masturbating. Is it due to balanitis?

Query: Hello doctor, I am perhaps suffering from balanitis. The foreskin is torn at some places and it hurts too much to pull the skin back. Some white substance is accumulating every day under the head of the penis. What to do? To be honest, it hurts while masturbation. So, I have stopped masturbating. B...  Read Full »

Can Vaseline cause a yeast infection if used during sex?

Query: Hello doctor,I was having sex using Vaseline. The next day I found a rash under my foreskin and it is like peeling and redness on my penis head. I was having coconut oil for treating the itchiness and today I see red blood blister like things around the corona of the glans. My wife said she got yeas...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.